Archiv der Mathematik

, Volume 90, Issue 6, pp 493–500 | Cite as

On SU(1,D)/[U(1,D),U(1,D)] for a quaternion division algebra D



Let D be a quaternion division algebra with an involution of the second kind. We show that the quotient group SU(1,D)/[U(1,D),U(1,D)] is nontrivial in general. For global fields, we completely determine this group.

Mathematics Subject Classification (2000).

Primary 11R52 


Quaternion division algebra involution of the second kind unitary group 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhaeuser 2008

Authors and Affiliations

  1. 1.Stat-Math UnitIndian Statistical InstituteBangaloreIndia

Personalised recommendations